Thunderstorm Wind, Guilford
- When
- April 17, 1:30 PM EST
- Where
- Guilford County, High Pt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.967, -80.000
TREE DOWN ON HOUSE IN HIGH POINT.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Apr 17, 10:52 AM EST, 2 hours 38 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1152 AM EDT MON APR 17 2006 .SHORT TERM /REST OF TODAY/... BUSY MORNING UPDATING FORECAST PRODUCTS TO INCLUDE RECENTLY ISSUED SEVERE THUNDERSTORM WATCH 196...INCLUDING DAVIDSON...FORSYTH AND GUILFORD COUNTIES IN CENTRAL NORTH CAROLINA FROM 11:00 AM UNTIL 5:00 PM. COMPLEX FRONT CURRENTLY WINDING ACROSS THE CWA...WITH TEMPS IN THE LOWER/MID 60S IN NORTHERN PORTIONS AND THE MID/UPPER 70S IN SOUTHERN PORTIONS. UPDATED FORECAST TO HOLD OFF ON POPS UNTIL THIS AFTERNOON. LOWERED POPS ALSO...CONFINING HIGHEST POPS TO NORTHERN PORTIONS OF CWA GIVEN RADAR TRENDS THIS MORNING WITH BULK OF PRECIP CURRENTLY MOVING ESE THROUGH SOUTHERN WV AND WESTERN VA. LOWERED HIGH TEMPS THIS AFTERNOON A FEW DEGREES IN NORTHERN AREAS GIVEN WEAK CAA BEHIND THE QUASI-STATIONARY FRONT. ALSO INCREASED WIND GUSTS THIS EVENING AS GRADIENT TIGHTENS BEHIND SFC LOW. CHANCES FOR PRECIP WILL QUICKLY DIMINISH LATER THIS EVENING/TONIGHT AS SFC LOW AND UPPER WAVE PASS TO THE EAST...WITH MUCH COOLER AIR WORKING INTO THE AREA OVERNIGHT. && .PREV DISCUSSION... (ISSUED 315 AM EDT MON APR 17 2006) SHORT TERM /TODAY THROUGH TUESDAY NIGHT/... TODAY AND TONIGHT: SURFACE THETA-E OBSERVATIONS PLACE THE ROUGHLY-STATIONARY FRONT ACROSS NORTHEAST NC WITH TEMPERATURES MOSTLY IN THE 50S NORTH OF THE BOUNDARY AND 60S SOUTH.... CERTAINLY NOT A SHARP GRADIENT OF EITHER TEMPS OR DEWPOINTS... AND VAD WIND PROFILES FROM THE RALEIGH AND WAKEFIELD RADARS PLUS THE 00Z 925 MB ANALYSIS SHOW IT TO BE FAIRLY SHALLOW IN NC... AND IT MAY SIMPLY BE A REFLECTION OF THE OUTFLOW OF THE EARLIER STORMS OVER NORTHEAST NC. UPSTREAM MESOSCALE CONVECTIVE SYSTEM HAS BEEN PROPAGATING SLIGHTLY BACKWARD OVER THE OHIO VALLEY OVERNIGHT... HOWEVER WITH THE APPARENT WEAKENING OF THE LOW LEVEL JET IT HAS BEGUN TO WEAKEN. CORFIDI VECTORS SUGGEST IT WILL CONTINUE A TRACK TOWARD NORTHERN NORTH CAROLINA THROUGH MID MORNING. AFTER SOME EARLY MORNING SUNSHINE... WILL BRING IN CHANCE POPS... MAINLY SHOWERS WITH ISOLATED THUNDER... OVER THE NORTHWEST PORTION OF THE CWA AFTER 8 AM. IT APPEARS IMMINENT THAT THE NORTHERN AND EASTERN SECTIONS WILL GET AT LEAST A LITTLE MEASURABLE RAIN... AND HAVE RAISED POPS HERE TO CATEGORICAL WITH LOW-END LIKELY POPS IN THE SOUTHWEST WHERE THE OVERALL DOWNSLOPE FLOW COULD BE ENOUGH TO LIMIT RAINFALL. SCATTERED ELEVATED STORMS COULD BECOME STRONG ACROSS THE NORTH... ESPECIALLY NEAR THE BOUNDARY WHERE FAVORABLE SHEAR EXISTS AND WHERE THE STORM TRACK WILL BE ALONG-BOUNDARY INCREASING THE RESIDENCE TIME WITHIN THE MORE VORTICITY-RICH ZONE... BUT THE INSTABILITY APPEARS VERY LIMITED. CHANCES LOOK BETTER IN THE SOUTH WHERE SOME MORNING SUNSHINE SHOULD INCREASE CAPES NEAR 2000 J/KG... HOWEVER IF THE DEWPOINTS FALL OFF IN THE WESTERLY DOWNSLOPE LOW LEVEL FLOW... THIS WILL BE TOUGH TO ACHIEVE. NAM FORECAST DOWNDRAFT CAPE DOES EXCEED 1000 J/KG HERE THOUGH WITH A VERTICAL THETA-E DIFFERENCE OF 26 C... SO STRONG WINDS LOOK MORE LIKELY A THREAT THAN HAIL GIVEN THE MARGINAL LAPSE RATES IN THE -10 TO -30 C HAIL-GROWTH LAYER. WILL ISSUE A SPECIAL WEATHER STATEMENT MAINLY FOR THE SOUTH. MAX TEMPERATURES HAVE BIG BUST POTENTIAL TODAY CONSIDERING THE MORNING SUNSHINE. HAVE GONE WITH A LARGE GRADIENT WITH MID 60S NORTH TO LOWER 80S SOUTH... WITH READINGS AROUND 70 TO THE LOWER 70S ALONG THE HIGHWAY 64 CORRIDOR. EXPECT A QUICK END TO THE SHOWERS EARLY THIS EVENING AND HAVE KEPT JUST A LOW CHANCE OF LIGHT RAIN OR DRIZZLE OVER THE SOUTHEAST HALF THROUGH MID EVENING WHEN THE VORTICITY MAX AND UPPER DIVERGENCE CORE MOVE OFFSHORE. LOWS 40-48 WITH WINDS SHIFTING AROUND EARLY TO NORTHEAST BEHIND THE FRONT. TUESDAY: FORECAST SOUNDINGS SHOW GOOD DRYING THROUGH THE COLUMN WITH NORTHWEST MID LEVEL FLOW AND THE SURFACE HIGH BUILDING IN FROM THE NORTH. EXPECT SCATTERED TO OCCASIONALLY BROKEN FLAT CUMULUS TO DEVELOP IN THE AFTERNOON BENEATH THE SUBSIDENCE INVERSION ALOFT. HIGHS 68-72. LOWS TUESDAY NIGHT 42 TO 47... GENERALLY BELOW MOS GUIDANCE AVERAGE. LONG TERM /WEDNESDAY THROUGH SUNDAY/... ONLY MINOR ADJUSTMENTS NEEDED. THIS PERIOD WILL FEATURE AN UPPER VORTEX WOBBLING EASTWARD ACROSS THE MIDWEST TOWARD MICHIGAN THURSDAY AND FRIDAY... THEN ACROSS THE EASTERN LAKES SATURDAY/SUNDAY. THE LATEST GFS PRODUCES LIGHT SHOWERS OVER THE AREA WEDNESDAY INTO THURSDAY MORNING AS THE SURFACE RIDGE SHIFTS OFF TO THE SOUTHEAST AND OFFSHORE... BUT ANY WEAK SHORTWAVES EJECTING FROM THE TROUGH SHOULD DAMPEN AS THEY HEAD INTO ANTICYCLONIC MID LEVEL FLOW OVER THE CAROLINAS AND WILL KEEP IT DRY THROUGH THURSDAY. THEN THE TROUGH APPROACHES AND THE LOW LEVEL FLOW BECOMES FAIRLY DEEP SOUTH AND SOUTHWESTERLY... STRAIGHT OUT OF THE WIDE-OPEN GULF... AND THINK MID-RANGE CHANCE POPS ARE WARRANTED FOR FRIDAY/SATURDAY. FOR SUNDAY THE GFS CLEARS THE 850 MB FRONT OFF THE COAST WHILE THE ECMWF KEEPS WEST-SOUTHWEST FLOW OVER THE STATE AND DEVELOPS A SIGNIFICANT SURFACE LOW OVER GEORGIA... A SOLUTION THAT APPEARS UNREALISTIC AND WILL CONTINUE WITH NO POPS SUNDAY. TEMPERATURES HOLDING CLOSE TO SEASONAL NORMALS WITH PARTLY CLOUDY SKIES BECOMING MOSTLY CLOUDY BY FRIDAY ALL LOOKS REASONABLE. AVIATION... BOUNDARY WEST TO EAST THROUGH THE TAF AREA WILL SERVE AS THE FOCUS FOR SHOWERS LATER TODAY. SOUTH OF THE BOUNDARY...FAY AREA...THERE WILL BE A CHANCE FOR THUNDERSTORMS. THROUGH 18Z...SCATTERED TO BROKEN CLOUDS AROUND 5 THOUSAND FEET. CEILINGS LOWERING TO MVFR IN RAINSHOWERS 18Z TO 00Z. AFTER 00Z BROKEN CLOUDS AROUND 6 THOUSAND FEET. PATCHY MVFR VISIBILITY IN FOG RWI AREA 09Z-14Z...OTHERWISE UNRESTRICTED VISIBILITY TROUGH THE TAF PERIOD. FIRE WEATHER... PRIOR TO EXPECTED ARRIVAL OF RAIN IN THE SOUTHERN PORTIONS OF CENTRAL NC... THE WESTERLY LOW LEVEL WINDS WITH RELATIVE HUMIDITIES IN THE 30-40% RANGE... STEEP LOW LEVEL LAPSE RATES WELL UP TO 9-10 KFT... AND THE CONTINUED DRY FUELS WILL CONTINUE TO POSE A THREAT FOR ADVERSE FIRE BEHAVIOR THROUGH EARLY AFTERNOON. WILL ISSUE A SPECIAL WEATHER STATEMENT FOR THE SOUTHERN HALF OF CENTRAL NC. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...VINCENT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 445 AM EDT MON APR 17 2006 NCZ021>025-038>043-073>078-083>086-088-089-180845- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 445 AM EDT MON APR 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT AN AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS IS EXPECTED TO DROP SOUTHEASTWARD THROUGH MUCH OF CENTRAL NORTH CAROLINA TODAY. A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING STRONG STRAIGHT-LINE WINDS IN EXCESS OF 60 MPH. LARGE HAIL GREATER THAN PENNY SIZE WILL ALSO BE POSSIBLE. THE THREAT WILL BE GREATEST ALONG AND SOUTH OF HIGHWAY 64... AND PRIMARILY BETWEEN THE HOURS OF NOON AND 6 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR SHOWERS AND POSSIBLE THUNDERSTORMS FRIDAY AND SATURDAY... HOWEVER NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TO BE NECESSARY TODAY... HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>011-026>028-180845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE- 445 AM EDT MON APR 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT AN AREA OF SHOWERS AND ISOLATED STORMS IS EXPECTED TO DROP SOUTHEASTWARD THROUGH NORTH CENTRAL NORTH CAROLINA TODAY. A STORM OR TWO COULD BECOME STRONG... PRODUCING WIND GUSTS OVER 50 MPH AND SMALL HAIL DURING THE EARLY AND MID AFTERNOON HOURS... HOWEVER WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR SHOWERS AND POSSIBLE THUNDERSTORMS FRIDAY AND SATURDAY... HOWEVER NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION WILL NOT BE NECESSARY TODAY... HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. GIH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 139 PM EDT MON APR 17 2006 NCZ021-171845- FORSYTH- INCLUDING THE CITY OF...WINSTON-SALEM 139 PM EDT MON APR 17 2006 A THUNDERSTORM MOVING SOUTHEAST AROUND 40 MPH WILL MOVE INTO FORSYTH COUNTY IN NORTH CAROLINA BY 145 PM. WIND GUST TO 45 TO 50 MPH WITH HIGHER GUST HAVE BEEN REPORTED WITH THIS STORM. ALSO SMALL HAIL ARE POSSIBLE WITH THE PASSAGE OF THIS THUNDERSTORM. MOTORIST SHOULD USE CAUTION WHILE DRIVING DUE TO HEAVY RAIN AND POOR VISIBILITY AND PONDING OF WATER ON ROADWAYS. REU
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 158 PM EDT MON APR 17 2006 NCZ038-039-073>075-171900- DAVIDSON-MONTGOMERY-MOORE-RANDOLPH-STANLY- 158 PM EDT MON APR 17 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS DAVIDSON...RANDOLPH... MOORE...MONTGOMERY AND STANLY COUNTIES THROUGH 300 PM EDT... AT 158 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES NORTHWEST OF RICHFIELD...OR ABOUT 13 MILES NORTHWEST OF ALBEMARLE... MOVING EAST AT 45 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...RICHFIELD...NEW LONDON...NEWSOM...BADIN LAKE...BADIN...ELDORADO...NEW HOPE...STEEDS...AND SEAGROVE. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VINCENT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
215 PM EDT MON APR 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG LEWISVILLE 36.09N 80.40W
04/17/2006 FORSYTH NC LAW ENFORCEMENT
LARGE TREE DOWN ACROSS DULL RD IN LEWISVILLE.
&&
VINCENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
227 PM EDT MON APR 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 5 W UNION RIDGE 36.22N 79.47W
04/17/2006 M0.25 INCH ALAMANCE NC TRAINED SPOTTER
&&
JBLAESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 228 PM EDT MON APR 17 2006 NCZ023>025-171900- ALAMANCE-DURHAM-ORANGE- 228 PM EDT MON APR 17 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS ALAMANCE...ORANGE AND DURHAM COUNTIES THROUGH 300 PM EDT... AT 228 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER PLEASANT GROVE...OR ABOUT 6 MILES NORTHEAST OF GRAHAM...MOVING SOUTHEAST AT 45 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...EFLAND...HILLSBOROUGH...AND...SCHLEY...CHAPEL HILL AND DURHAM. GUSTY WINDS OF 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREES. 04
The Roanoke radar (KFCX), 120 km away, was scanning. The volume nearest the first event began at 18:29 UTC.
2 thunderstorm wind. Local standard time, as filed.
TREE DOWN ON HOUSE IN HIGH POINT.
TREE DOWN ON SPUR RD.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2006Every state in 2006This day in weather historyWarnings in North Carolina, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507546, 5507547.